hello, i have been sent to PM from my spine specialist because my pain is out of control. so the pain management doctor switched my meds from oxycontin 80mg 3xday to the fentanyl patch 50mcg/hr. does anyone know what the conversion rate would be? im getting very sick, my whole body is aching, i cant sleep, i have chills and am very cold, feel like i have the flu and its real bad!! I have called and told the doctor what is going on and he says maybe you have the flu? ***, i never get sick but when my medicine is changed i start getting sick what does that tell you?? it tells me im starting to go thru withdrawl. help please and suggestions would be appreciated!! btw my back pain is at 8 out of 10. i rarely get out of bed anymore.
Almost certainly withdrawl symptoms - one solution would be for the doctor to give you an "as needed" med like IR oxycodone to take every 4-6 hous for a few days, to help get you over the hump.
The fact you are suffering withdrawls and that your pain is uncontrolled suggests you arnt on a high enough dose of the patch, your oxycontin dose was pretty high, so you will probably need an increase sooner rather than later.
The desire to take medicines is what seperates man from the lower animals - William Ostler
i have percocet 10/325 1 every 4-6 hrs for breakthru pain. i called my doctor on friday telling him about all my sysmptons and he tells me he doenst think it is a withdrawl symptom he thinks i have the flu. now he tells me to stop taking the patches altoghether then we will see if you have the flu...im so dam sick, puking hot and cold flashes achy all over i feel like death is around the corner...can this kill me??? i have been on high doses of medicine for almost a year now and he wants me to stop cold turkey what kind of a doctor tells you nthat?? if it gets much worse im going to be in the hiospital...